MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-6-20-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device was not returned, we are unable to perform further root cause analysis and the exact cause of the reported event is unknown.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.No corrective action.Monitoring and trending this type of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the concerto coil was being advance in the hub of the renegade hi-flo microcatheter, resistance was felt and then the concerto coil prematurely detached inside the proximal section of the microcatheter.The implant coil did push smoothly out from the introducer sheath.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).However, the continuous flush was not administered during the procedure.The pushwire was not rotated and the coil was not attempted to be detached.There was no damage noticed to the catheter or coil prior to this event.The vessel anatomy and the blood flow were both normal.The patient was undergoing treatment for a gastrointestinal bleed (gi).No images are available.The devices will be returned for analysis.No patient injury occurred.
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information g4.Date mfr rec ¿ additional information h2: type of follow up - device evaluation h3: device evaluated by manufacturer- additional information h6: codes updated the concerto coil pushwire and non-medtronic catheter were returned.The implant coil was found stuck inside the catheter.For further examination, the catheter was cut to remove the concerto implant coil.The implant coil appeared to be detached from the pushwire.The implant coil was found to be damaged and stretched.Bends were found the proximal end.The actuator interface (ai) to release wire crimps, coupler to ai crimps, and coupler to pushwire tube weld are present and intact.The pushwire was found to be broken at the break indicator (the manual detachment location); but retained the release-wire.The coin was not against the lumen stop as it was pulled back.The shield coil was present but stretched.Under the microscope, the outer jacket was then removed to gain access the coin.The detach element was then removed from the implant coil for evaluation.The detach element was in good shape and the detachment ball was found to be within specification.All other sub assemblies appeared to be normal.Based on the analysis performed the concerto coil was confirmed to have prematurely detached issues.The returned concerto coil was found prematurely detached from its pushwire and stuck inside the catheter.The implant coil was damaged and stretched.Bends were also found on the pushwire.It is likely that these damages occurred when the customer attempted to advance the concerto coil through the catheter against the reported resistance.It is possible that the lack of continuous flushed with heparinized saline during delivery may have contributed to the resistance during delivery issue.Furthermore, the pushwire was also found broken at the manual detachment location (break indicator) and the coin was being pulled back from the lumen stop; which may have caused the implant coil to detach from its pushwire.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9747632
Report Number2029214-2020-00164
Device Sequence Number16806931
Product Code KRD
UDI-Device Identifier00847536026407
UDI-Public00847536026407
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2022
Device Model NumberPV-6-20-3D
Device Lot NumberA864926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight75